News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Breast Cancer

Question: Tamoxifen and chest pains


 Songbird - Sun Apr 29, 2007 5:07 pm

While on Tamoxifen, I started getting chest pains for no reason. My oncologist said to stop for a week or 2 - and they went away. When I started Tamoxifen again, the pains started again. I had been on Tamoxifen for 4 years so he said to stop it altogether. I had been on Synthroid at that time, also. Soon after this my family doctor tried to switch me from Synthroid to a natural thyroid (Armour) and I started getting the same chest pains back again. He switched me back to Synthroid and I still kept getting pains. He has tried every kind of Thyroid he can thing of, even the smallest dose possible and cutting it in half, but I still get chest pains. I have not been able to take thyroid now for 7 years, and I can hardly get out of bed, my legs feel like lead weights, I am gaining weight like crazy and I am getting very depressed. The doctors look at me like they have never heard of such a thing. Can anyone please help me???
 Dr. Chan Lowe - Wed May 30, 2007 3:27 pm

User avatar It sounds as if you need to be back on your thyroid medicine for sure. Did your chest pains stop once you were off the thyroid medicine?

Also, did you have any work up for the chest pain-i.e. did anyone do any testing to see what was actually causing the pain? It may be that the medicines are simply making an already present issue worse. For example, it may be that you have reflux that is being worsened somehow by the medications causing worsening pain.

I think the best way for you to proceed would be to have a work up for chest pain as if you were not on thyroid medicine to find the cause. It's likely that once the cause is found you'll be able to tolerate the thyroid hormone.

As you've discovered, thyroid hormone is the "metabolism setter" for the body. If it is low the body's energy rate slows down and the symptoms you are experiencing begin to appear.

Best wishes.
 Songbird - Wed May 30, 2007 9:02 pm

Dr. L owe,
Thank you so much for your reply. I did have a Thallium Stress Test and it came out fine. What other tests should I ask my doctors about for a work up for the chest pain. They just don't seem interested in testing to see what was actually causing the pain? The pain did stop when I stopped the thyroid pills. And comes right back when I start back on them (even on the lowest possible dose). Thanks for any suggestions you can give me. I have just seen some studies talking about the effect Tamoxifen has on thyroid function. They were very hard to understnad, so I am going to take them to my doctors and see what they think.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here